Florida, 2025Damaging Winds and Heavy Rain in Florida, September 6, 2025
September 6, 2025 · NWS JAX · 6 events in 1 county or zone
A pseudo-warm front lifted up the Florida peninsula through the day. This lift combined with daytime heating and increased moisture produced isolated strong to pulse severe storms along the sea breezes and boundary mergers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pseudo-warm front lifted up the Florida peninsula through the day. This lift combined with daytime heating and increased moisture produced isolated strong to pulse severe storms along the sea breezes and boundary mergers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 12:30 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 6, 12:30 PM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
130 PM EDT Sat Sep 6 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, HYDROLOGY...
.NEAR TERM...
(Through Tonight)
Issued at 127 PM EDT Sat Sep 6 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Moisture continues to lift northward along old frontal boundary
into NE FL as PWATs have surged back around 2 inches and surface
dewpoints have increased into the mid/upper 70s. The low level
onshore flow and convergence has produced scattered showers along
the I-95 corridor of coastal NE FL, which is still on track to
shift inland with the East Coast sea breeze pushing across inland
NE FL and meeting up with the Gulf Coast sea breeze front near the
I-75 corridor and expect scattered to numerous showers along with
embedded storms with locally heavy rainfall potential due to the
increased moisture and slow storm motion at 10 mph or less.
Convection over inland areas fades after sunset, leaving partly to
mostly cloudy skies ahead of approaching front from the Northwest.
Temps return to normal to above normal levels as the cloud cover
will hold Min Temps in the lower 70s inland and mid to upper 70s
along the Atlantic Coast. While some isolated showers will be
possible through the night, the increasing low level moisture will
likely lead to low stratus and patchy fog development in most
inland areas, especially towards sunrise Sunday morning.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 127 PM EDT Sat Sep 6 2025
Higher layer moisture returns across the entirety of the area on
Sunday, pooling ahead of another cold front approaching from the
northwest. The front will cross the area Sunday Night, losing
steam and stalling just south of the region on Monday. The higher
moisture will result in more numerous showers and thunderstorms to
return across the area Sunday, supported by both the lift of the
lingering boundary to our south as well as the stronger boundary
approaching from the north and west. With these two separate
boundaries, hi-res guidance is in pretty good agreement in
painting almost two separate areas of convective initiation, one
being south of I-10 in Florida and a second over far interior GA
with the daytime heating ahead of the front. The thermodynamic
profile is not tremendously impressive across the region tomorrow,
though some pockets of lingering dry air aloft combining with a
bump up in effective shear with the front and upper level
shortwave could be enough to yield some isolated stronger
downbursts in the 40-50 mph range. Some activity may linger
through at least the first half of the night as well with any
remaining mesoscale boundaries as well as near the coast with the
added nighttime coastal convergence along the front. Highs Sunday
will be quite warm, in the low 90s for most inland and mid to
upper 80s east of about the I-95 corridor. Lows in the 70-75
degree range will be common Sunday Night.
Another northeast wind type of event sets up on Monday as high
pressure tries to build into the region from the north and
combines with offshore troughing associated with the nearly
stalled front. Drier air advection aloft will not be as
significant as with the previous event, and therefore expecting
more numerous showers with some embedded thunderstorms to stream
onshore Monday, especially over northeast FL, though moisture will
certainly be plentiful enough across GA for at least a 20-40%
chance of rain, especially closer to the coast/further south and
east you go. Beach/coastal hazards such as higher rip current
risk, elevated surf, and minor coastal flooding/beach erosion will
be on the rise Monday associated with the strong offshore pressure
gradient, which will also featuring breezy northeasterly winds in
the 10-20G25-30 mph range across much of the area. As expected
behind the front and with the breezy flow, high temps drop more
below normal as low to mid 80s will be common. Some showers
persist closer to the coast once again Monday Night with lows
ranging from the upper 60s north and west to low to mid 70s south
and east.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 127 PM EDT Sat Sep 6 2025
No significant changes with the pattern expected through at least
Wednesday as high pressure remains situated to the north of the
region and the highest shower/t'storm chances remain over
northeast FL and especially towards the coasts. Yet another
frontal boundary moves towards and into the region by the
Thursday/Friday time frame as long range guidance also suggests
upper troughing/a cut off low may dip as far south as into the
Gulf by Friday. This push both near the surface and aloft could
bring either another surge of drier air into the region if we end
up on the west side of the upper trough/low, or a feed of
southwesterly Gulf moisture on the east side of the upper
low/trough depending on how the pattern plays out. Either way, a
more October-like amplified pattern looks to stick around through
at least the next 7 days at this time. Temperatures trend near to
slightly below normal for the long term period.
&&
.AVIATION...
(18Z TAFS)
Issued at 127 PM EDT Sat Sep 6 2025
Widely scattered showers have developed across most of the NE FL
TAF locations early this afternoon and plan to continue to handle
these with VCSH and some brief MVFR CIGS, while SSI terminal
should remain rain-free through tonight. Better organized
convection is expected over inland NE FL near the I-75 corridor
later this afternoon and still plan to include a PROB30 group at
the GNV terminal for potential TSRA activity and lower MVFR
CIGS/VSBYS from about 20-24Z time frame before rainfall chances
decrease at all NE FL TAF sites after 00Z. Lingering mid/high
level clouds expected through the overnight hours, then towards
morning some boundary layer cooling and increase moisture levels
is expected to lead to low level IFR/MVFR stratus and patchy MVFR
vsbys, but Hi-Res model guidance continues to flip-flop on how
much stratus coverage is expected, so will continue to trend
downward into MVFR CIGS for all inland locations with TEMPO for
IFR/LIFR conds at VQQ at the very least. Slow improving conditions
through the Sunday morning hours and with diurnal heating
expecting to add in VCSH at all NE FL TAF sites once again, along
with lingering MVFR CIGS.
&&
.MARINE...
Issued at 127 PM EDT Sat Sep 6 2025
Onshore flow pattern continues as a weak warm front lifts north
and stalls across the northeast Florida and coastal waters through
tonight. A cold front will approach from the north as the stalled
warm front morphs into a coastal trough on Sunday, increasing rain
and thunderstorm chances over the waters. By Monday, the cold
front reach the Georgia waters and send a surge of northeasterly
winds southward down the coast. A period of small craft advisory
conditions are possible Monday and Tuesday with gradually
weakening northeasterly winds Wednesday onward. The front will
continue toward south Florida through the week with a reinforcing
front pushing towards the local waters by next weekend.
Rip Currents: Moderate risk of rip currents through the weekend
with light onshore flow and surf/breakers around 2 feet. Still
expecting high risk of rip currents early next week with the
upcoming surge of NE winds on Monday/Tuesday along with
surf/breakers of at least 4-6 ft, with high surf headlines
possible.
&&
.HYDROLOGY...
Issued at 127 PM EDT Sat Sep 6 2025
Surge of NE winds early next week will combine with already above
normal astronomical tides due to the full moon and expect at least
Minor Coastal Flooding during high tide cycles along the Atlantic
Coastal beachfront locations as well as down the St. Johns River
Basin. Still too early to determine these water levels will reach
Moderate or greater flooding criteria next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 91 69 83 / 10 40 30 30
SSI 74 87 74 82 / 10 40 40 60
JAX 74 90 74 85 / 20 50 30 80
SGJ 75 88 74 85 / 30 60 50 80
GNV 73 91 71 86 / 50 70 40 70
OCF 73 90 73 86 / 50 70 40 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Sep 6, 2:59 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
359 PM EDT Sat Sep 6 2025
FLZ031-136-232-237-062030-
Eastern Alachua FL-Western Clay FL-Western Putnam FL-Bradford FL-
359 PM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRADFORD...EAST
CENTRAL ALACHUA...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES
THROUGH 430 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florahome, or 7 miles east of Melrose, moving north at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Interlachen, Keystone Heights, Melrose, Melrose Landing, George's
Lake, Lake Geneva, Florahome, Putnam Hall, Carraway, and Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2963 8176 2962 8207 2990 8212 2991 8176
TIME...MOT...LOC 1959Z 177DEG 14KT 2974 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PKHeavy Rain, Marion
- When
- September 6, 4:00 PM EST to 6:58 PM EST
- Where
- Marion County, 2.28 mi NW of Marion Oaks
- Reported by
- Mesonet
- Coordinates
- 29.020, -82.210
A public rain gage part of a mesonet network measured storm total 4.05 inches. Rainfall began around 5 pm.
Heavy Rain, Marion
- When
- September 6, 5:14 PM EST to 6:00 PM EST
- Where
- Marion County, 2.76 mi N of Marion Oaks
- Reported by
- Mesonet
- Coordinates
- 29.040, -82.180
A public weather station part of a mesonet network measured 3.69 inches in about 45 minutes. Rainfall started around 6:14 pm.
Heavy Rain, Marion
- When
- September 6, 5:14 PM EST to 6:53 PM EST
- Where
- Marion County, 1.94 mi WSW of Belleview
- Reported by
- Mesonet
- Coordinates
- 29.060, -82.080
A public rain gage that is part of a mesonet network measured a daily storm total rainfall of 4.32 inches along SE 108th Lane. Rainfall started around 6:14 pm.
Heavy Rain, Marion
- When
- September 6, 5:15 PM EST to 6:56 PM EST
- Where
- Marion County, 2.76 mi N of Marion Oaks
- Reported by
- Mesonet
- Coordinates
- 29.040, -82.180
A public rain gage part of a mesonet network measured a daily storm total of 4.12 inches. Rainfall started around 6:15 pm.
Thunderstorm Wind, Marion
- When
- September 6, 6:00 PM EST
- Where
- Marion County, 1.81 mi E of Santos
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.100, -82.070
Marion County Dispatch reported a tree was blown down into power lines in the Juniper Court area.
Thunderstorm Wind, Marion
- When
- September 6, 6:00 PM EST
- Where
- Marion County, 1.21 mi W of Blitchton
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 29.280, -82.350
Wires were blown down near the intersection of Highway 316 and NW 145th Avenue. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, September 6, 2025$126,000 · EF0 · 43 events
- Hail and Damaging Winds in New Jersey, September 6, 20254 injured · 55 kt wind · 12 events
- Flash Flooding in South Carolina, September 6, 2025$45,000 · 3 events
- Damaging Winds in Virginia, September 6, 2025$16,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in New Hampshire, September 6, 2025$9,000 · 1.5 in hail · 16 events
- Damaging Wind in North Carolina, September 6, 2025$20,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Connecticut, September 6, 20251 injured · 1 in hail · 7 events
- Damaging Winds in Connecticut, September 6, 2025$15,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 6, 202556 kt wind · 10 events
- Damaging Winds in New York, September 6, 2025$13,000 · 50 kt wind · 4 events
- Damaging Winds in North Carolina, September 6, 2025$12,000 · 53 kt wind · 5 events
- Damaging Winds in New York, September 6, 202550 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289575, 1289572, 1289573, 1289574, 1289576, 1289577.